Hi Dr. Rassman,
I had a question for you regarding the cessation of Propecia, which I don’t believe has ever been answered on your blog. You’ve made it quite clear that stopping Propecia will lead to the state a patient’s hair would have been had they not taken Propecia at all; they would lose all hair gained or maintained while on Propecia within 12 months of stopping the medication. Suppose one wants to stop Propecia for any given reason. Is there a way to wean oneself off of it over an extended period of time (even years?) to avoid this sudden loss?
I do not have a specific recommendation. I suppose you can slowly decrease your dose over the course of a few months. but you will still lose all the hairs that Propecia was sustaining. It may not be quite as “sudden”, but it will still be a loss.
Before starting or stopping or changing any medications, you need to discuss these issues with your prescribing doctor.